Refaximin and beyond

Hello, it has been a while since I posted about this drug. It was prescribed for HE. My husband has end stage liver disease and Hep C. He has been assessed for transplant but the Prof wanted to try this drug out to try and improve his quality of life. It has made him less lethargic, goes to work regularly now., but on the downside has made him develop a Tourettes type of behaviour... We spoke to the his med team about this... Will discuss it at his appointment next week.

4 Replies

  • There has been a real increase in his weight... Not sure if this is ascites or loss of muscle mass... We have an appointment with the transplant prof this week... Will post what he says...

  • His Tourettes type behaviour has increased and has become very unbearable....the HE is not really improving as hes more confused and doesn't know what hes saying.... Appointment with prof tomorrow, will post what he decides

  • Sadly my husband has exactly the same !!!! We struggle daily with his as he makes random phonecalls And can't remember what he has said - he doesn't have anything similar to 'Tourette's' tho apart from when he is really bad and it will just be random singing or manic laughter !!!!!! I have the honour of giving him enemas at home when he gets like that - to avoid being admitted to hospital - it's quite a lot to cope with - bless you - they just need new livers !!! Xx

  • Hello,

    I feel quite isolated and alone. My children have special needs so look towards me for strength and support. It is therefore very difficult to let go and just let off steam. Looking at your posts has given me something to connect with and realise how I'm not that alone and more people are going through this at different stages

    It is so awful at the moment, I'm not sure how I can cope if it gets any worse.

You may also like...